Alert archive / Georgia / Flash Flood Warnings in 2006
Flash Flood Warning 1, NWS Charleston, SC
NWS Charleston, SC issued this flash flood warning at Jul 6, 2006, 4:20 PM EDT for Chatham County, Georgia. It was in force for 3 hr. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2006, 4:20 PM EDT (20:20 UTC)
- Expired
- Jul 6, 2006, 7:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
County Chatham County, GA
The radar
The Charleston,SC radar (KCLX), 76 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 5:17 PM EDT | HEAVY RAIN 2.5 | Coffee Bluff, GA | |
| Jul 6, 5:17 PM EDT | HEAVY RAIN 3.43 | Isle Of Hope, GA | |
| Jul 6, 5:18 PM EDT | HEAVY RAIN 2.69 | Tybee Island, GA | |
| Jul 6, 5:30 PM EDT | HEAVY RAIN 2.56 | Skidaway Island, GA | MEASURED BY GEORGIA AUTOMATED ENVIRONMENTAL MONITORING NETWORK SENSOR. |
| Jul 6, 6:00 PM EDT | HEAVY RAIN 5.48 | Wilmington Island, GA | REPORTED BY MEDIA STORM SPOTTER. |
| Jul 6, 6:04 PM EDT | HEAVY RAIN 2.91 | Coffee Bluff, GA | |
| Jul 6, 6:04 PM EDT | HEAVY RAIN 4.25 | Isle Of Hope, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.3 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1542 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 751 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS52 KCHS 062023 FFWCHS GAC051-062315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 420 PM EDT THU JUL 6 2006 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * FLASH FLOOD WARNING FOR... CHATHAM COUNTY IN SOUTHEAST GEORGIA * UNTIL 715 PM EDT * AT 416 PM EDT...RADAR INDICATED VERY HEAVY RAIN OCCURRING FROM A THUNDERSTORM NEAR ISLE OF HOPE...OR ABOUT 6 MILES SOUTH OF SAVANNAH...NEARLY STATIONARY. * FLASH FLOODING IS EXPECTED IN AND AROUND... ISLE OF HOPE AND SANDFLY... THUNDERBOLT AND WHITE BLUFF... WILMINGTON ISLAND AND RIVERSIDE... TYBEE ISLAND AND SAVANNAH BEACH... EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE RAPID FLOODING OF ROADWAYS...SMALL CREEKS AND STREAMS...LOW-LYING AREAS AND DITCHES. RADAR HAS ALREADY INDICATED 1 TO 2 INCHES OF RAINFALL ACROSS THE AREA AND THE THUNDERSTORMS ARE EXPECTED TO COINCIDE WITH HIGH TIDE ALONG THE SAVANNAH RIVER ENTRANCE. HIGH TIDE IS EXPECTED AT 509 PM WHICH MAY EXACERBATE FLOODING CONCERNS FOR LOCATIONS ALONG THE SAVANNAH RIVER. DURING HEAVY RAINS...KEEP CHILDREN AWAY FROM STORM DRAINS...WATER CATCHMENTS...CREEKS AND STREAMS. SHALLOW GENTLY FLOWING WATER CAN RISE RAPIDLY IN A MATTER OF MINUTES. TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024. LAT...LON 3198 8129 3183 8104 3200 8084 3207 8106 $$
3 follow-up statements
000 WGUS72 KCHS 062112 FFSCHS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 510 PM EDT THU JUL 6 2006 GAC051-062315- CHATHAM- 510 PM EDT THU JUL 6 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR CHATHAM COUNTY... AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A CLUSTER OF THUNDERSTORMS PRODUCING RAINFALL RATES OF 1 TO 2 INCHES PER HOUR AND RAINFALL TOTAL ESTIMATES OF 3 TO 6 INCHES ACROSS MUCH OF LOWER CHATHAM COUNTY. THIS STORM WAS LOCATED NEAR ISLE OF HOPE...OR ABOUT 6 MILES SOUTH OF SAVANNAH. THE THUNDERSTORM WITH EXCESSIVE RAIN WAS NEARLY STATIONARY. FLASH FLOODING IS EXPECTED IN AND AROUND...BURROUGHS...ISLE OF HOPE...RIVERSIDE...SANDFLY...SAVANNAH...TYBEE ISLAND...SKIDAWAY ISLAND...THUNDERBOLT...VERNONBURG...WHITE BLUFF...WILMINGTON ISLAND AND WINDSOR FOREST. FLASH FLOODING HAS ALREADY BEEN REPORTED BY THE PUBLIC IN SAVANNAH WITH WATER ENTERING HOMES AT HALCYON BLUFF. EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE RAPID FLOODING OF ROADWAYS...SMALL CREEKS AND STREAMS...LOW-LYING AREAS AND DITCHES. DURING HEAVY RAINS...KEEP CHILDREN AWAY FROM STORM DRAINS...WATER CATCHMENTS...CREEKS AND STREAMS. SHALLOW GENTLY FLOWING WATER CAN RISE RAPIDLY IN A MATTER OF MINUTES. TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3198 8129 3183 8104 3200 8084 3207 8106 $$
000
WGUS72 KCHS 062206
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
559 PM EDT THU JUL 6 2006
GAC051-062315-
CHATHAM-
559 PM EDT THU JUL 6 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR
CHATHAM COUNTY...
AT 558 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER FAR SOUTHERN
PORTIONS OF CHATHAM COUNTY. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTHEAST OF SKIDAWAY ISLAND TO 16 MILES
SOUTHWEST OF VERNONBURG...OR ALONG A LINE EXTENDING FROM 15 MILES
SOUTH OF SAVANNAH TO 14 MILES SOUTH OF RICHMOND HILL. THE
THUNDERSTORMS WITH EXCESSIVE RAIN WERE NEARLY STATIONARY.
ALTHOUGH THE HEAVIEST RAINFALL HAS PASSED TO THE SOUTH OF CHATHAM
COUNTY...FLASH FLOODING MAY STILL OCCUR IN AND AROUND...ISLE OF
HOPE...SANDFLY...SAVANNAH...SKIDAWAY ISLAND...THUNDERBOLT...
VERNONBURG...WHITE BLUFF...WILMINGTON ISLAND AND WINDSOR FOREST.
RADAR ESTIMATES THAT 4 TO 6 INCHES OF RAIN HAS FALLEN IN A SWATH
FROM BURNSIDE TO BETHESDA TO ISLE OF HOPE TO WILMINGTON ISLAND...
WITH 2 TO 4 INCHES IN AND AROUND THE SAVANNAH METRO AREA. NUMEROUS
REPORTS OF FLOODING IN STREETS AND WATER INTO HOMES IN AND SOUTH OF
THE SAVANNAH AREA HAS BEEN RECEIVED.
HIGH TIDE OCCURRED 509 PM THIS AFTERNOON IN THE SAVANNAH RIVER
ENTRANCE SO ANY FLOODING TIED IN WITH HIGH TIDE FOR LOCATIONS ALONG
THE SAVANNAH RIVER SHOULD ABATE STEADILY OVER THE NEXT FEW HOURS.
EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE RAPID FLOODING OF
ROADWAYS...SMALL CREEKS AND STREAMS...LOW-LYING AREAS AND DITCHES.
DURING HEAVY RAINS...KEEP CHILDREN AWAY FROM STORM DRAINS...WATER
CATCHMENTS...CREEKS AND STREAMS. SHALLOW GENTLY FLOWING WATER CAN
RISE RAPIDLY IN A MATTER OF MINUTES.
TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3192 8120 3175 8114 3180 8106 3191 8095
3201 8094 3207 8108
$$000
WGUS72 KCHS 062235
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
631 PM EDT THU JUL 6 2006
GAC051-062241-
CHATHAM-
631 PM EDT THU JUL 6 2006
...THE FLASH FLOOD WARNING FOR CHATHAM COUNTY IS CANCELLED...
THE HEAVIEST RAINFALL HAS SHIFTED SOUTH OF CHATHAM COUNTY...THUS THE
FLASH FLOOD WARNING HAS BEEN CANCELLED. EVEN THOUGH THE HEAVIEST
RAIN HAS ENDED...FLOODING IS STILL OCCURRING OVER MANY PARTS OF
LOWER CHATHAM COUNTY AND MANY ROADS HAVE STANDING WATER. DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR THE LOCAL MEDIA FOR
ADDITIONAL SEVERE WEATHER INFORMATION. REPORT ANY FLOODING OR DAMAGE
CAUSED BY FLOODING TO LOCAL LAW ENFORCEMENT OFFICIALS AND ASK THEM TO
IMMEDIATELY RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE IN
CHARLESTON.
TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3192 8120 3175 8114 3180 8106 3191 8095
3201 8094 3207 8108
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 3:04 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jul 6, 3:04 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 304 PM EDT THU JUL 6 2006 .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...NUMEROUS SHOWERS AND TSTM ARE DVLPG ACROSS THE RGN THIS AFTN AHEAD OF A CDFNT. AT 18/06Z...THE CDFNT STRETCHED FROM ERN NC THROUGH THE SRN MIDLANDS INTO W-CNTRL GA. THE ATMOS AHEAD OF THE FNT REMAINS VERY MOIST AND UNSTABLE WITH MLCAPES AOA 2000 J/KG WITH LI/S BTWN -5 AND -7C. SHOWERS AND TSTMS WL CONTINUE TO EXPAND IN COVERAGE AS THE CDFNT MEANDERS THROUGH THE FCST AREA AND UPR LVL DIVG ASSOC WITH THE RIGHT ENTRANCE REGION SWINGS THROUGH. WL MAINTAIN CATEGORICAL POPS FOR ALL AREAS THROUGH MIDNGT THEN SLOWLY TAPER POPS DOWN FROM NW TO SE THROUGH SUNRISE FRI AS DRIER AIR FILTERS IN FROM THE NW. THERMODYNAMIC PROFILES WL SUPPORT A FEW CLUSTERS OF SVR TSTMS THROUGH THIS EVNG...MAINLY WHERE SEA BREEZE AND OTHER MESOSCALE BNDRY INTERACTIONS OCCUR. HVY RAIN MAY ALSO PRODUCE MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS AS GENERAL RNFL AMOUNTS OF 1-2 INCHES WITH LCLLY HIGHER AMOUNTS ARE PSBL. THE KCHS AIRPORT HAS ALREADY RCVD 1.89 INCHES AS OF 304 PM. THE FNT AND ASSOC LOW-LVL MOISTURE WL BE SLOW TO CLR THE SRN ZONES FRI MRNG AS LOW PRES DVLPS OFF THE SC COAST. WL NEED TO KEEP 20 POPS IN PLACE FOR THE SC COAST EXTENDING BACK ALONG THE I-16 CORRIDOR WITH 30 POPS FROM SAVANNAH S AS MODELS SHOW ONE LAST PIECE OF UPR DIVG SWINGING THROUGH DURING THE MID-MRNG HRS. XPCT MOST AREAS TO BE PCPN FREE BY ERLY AFTN...XCPT MAYBE ALONG THE ALTAMAHA RIVER WERE AN ISOLD SHOWER CAN NOT BE RULE OUT. IT WILL BE CONSIDERABLY COOLER THAN TDA WITH HIGHS GENERALLY IN THE MID 80S WITH LOWS THU NGT RANGING FROM THE LWR 60S ACROSS THE HIGHER TERRAIN OF ALLENDALE... JENKINS AND SCREVEN COUNTIES...TO THE LWR 70S ALONG THE COAST. WNDS FRI NGT ARE XPCTD TO DECOUPLE SO DRAINAGE EFFECTS ALONG THE SAVANNAH RIVER MAY ACTUALLY ALLOW TEMPS TO DROP TO NEAR RECORD TERRITORY AT KSAV. RECORD LOWS AT CHS AND CHL APPEAR SAFE. RECORDS LOWS FOR 07/08/06... CHS 59/1938 CHL 66/1979 SAV 62/1972 && .LONG TERM /SATURDAY THROUGH THURSDAY/...SFC FNTL BNDRY WILL CONTINUE TO MOVE WELL OFFSHORE SAT MRNG AS CUTOFF UPR LVL LOW PULLS AWAY TWD THE NE...ALLOWING FOR SFC HIGH PRES AND UPR LVL NWLY FLOW TO REGAIN CONTROL OVR THE AREA SAT THRU MON. DRIER AND COOLER CONDS WILL PREVAIL SAT THRU MON WITH SFC NLY FLOW. BY MON NIGHT...THE SFC HIGH PRES WILL SLIDE OFFSHORE AND RETURN FLOW ON THE BACKSIDE OF THE HIGH WILL USHER INCREASINGLY MOIST AND WARM AIR BACK INTO THE AREA. MEANWHILE...UPR LVL FLOW OVR THE LWR MISS VLY WILL BUCKLE AND ALLOW SEVERAL SHTWVS TO MOVE THRU THE AREA MON NIGHT THRU THU. THE COMBINATION OF THESE SHTWVS...THE RETURN OF AN UNSTABLE/CONVECTIVE ENVIRONMENT AND INTERACTIONS WITH THE SEABREEZE WILL MEAN INCLUSION OF SLGT CHC SHWRS/TSTMS INTO THE FORECAST FOR THE MIDDLE PORTIONS OF NEXT WEEK. TIMING/LOCATION ISSUES PREVENT ANY HIGHER POPS ATTM. TEMPS WILL REMAIN BELOW NORMAL ON SATURDAY WITH THE COOLER NWLY FLOW IN PLACE...THEN STEADILY RECOVER TO NEAR NORMAL LEVELS FOR NEXT WEEK WITH WARMER RETURN FLOW COMMENCING. && .MARINE...SLY WNDS WL GRADUALLY TURN OFFSHORE OVRNGT AND FRI MRNG AS THE CDFNT MEANDERS THROUGH THE MARINE AREA. LOW PRES PRES IS XPCTD TO DVLP OFF THE SC COAST LTE TNGT/ERLY FRI WHICH MAY HELP TO PINCH THE GRADIENT...MAINLY ACROSS THE SC ZONES BUT AT THIS JUNCTURE IT DOES NOT APPEAR AS THROUGH WINDS WL BE ANY HIGHER THAN 15 KT. NO ISSUES ANTICIPATED IN THE EXTENDED PORTION OF THE MARINE FCST. WEAK FLOW WILL GENERALLY EXIST OVR THE WATERS THRU THE MIDDLE OF NEXT WEEK...THUS WIND SPEEDS ARE CAPPED AT 15 KT. OCNL SWELL WAVES FROM A POSSIBLE LOW PRES CENTER DEVELOPING ALONG A STALLED WRN ATLC FNTL BNDRY MAY IMPACT THE COASTAL WATERS DURING THE FIRST HALF OF NEXT WEEK...BUT ATTM WAVE HEIGHTS LOOK TO REMAIN AOB 5 FT. && .AVIATION...WDSPRD TSTMS NEAR THE KCHS TERMINAL WL SLOWLY PUSH OFF THE E OVR THE NXT FEW HRS...HWVR ADDITIONAL ACTIVITY DVLPG OVR E-CNTRL GA WL LIKELY IMPACT BOTH THE KCHS AND KSAV TERMINALS LTR THIS AFTN INTO ERLY THIS EVNG. HAVE TRIED TO CAPTURE THE TIMING OF THE HEAVIEST TSTM ACTIVITY IN THE 18Z TAF CYCLE...HWVR FUTURE AMENDMENTS WL LIKELY BE NEEDED. ONCE THE HEAVIEST SHOWER AND TSTMS ACTIVITY DIES OFF...XPCT SCT LGT RAIN SHOWERS AND EXTENSIVE LOW-MID LVL CLOUDINESS TO REMAIN THROUGH SUNRISE FRI...ESP AT KSAV. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && ST/JPC
Hazardous weather outlook, Jul 6, 4:20 AM EDT, 12 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 420 AM EDT THU JUL 6 2006 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-071000- CHARLESTON HARBOR-WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM... INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN- CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 420 AM EDT THU JUL 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION THIS AFTERNOON AND TONIGHT. A FEW OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS BEING THE MAIN HAZARD. LOCALLY HEAVY RAINFALL IS ALSO LIKELY WHICH COULD PRODUCE MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT. RJB
In the hours before
Local storm report, Jul 6, 3:19 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
319 PM EDT THU JUL 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM LIGHTNING MONCKS CORNER 33.20N 80.01W
07/06/2006 BERKELEY SC LAW ENFORCEMENT
3 INJURED BY LIGHTNING ON HIGHWAY 52 BETWEEN MONCKS
CORNER AND GOOSE CREEK.
&&
REVSpecial weather statement, Jul 6, 3:19 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 319 PM EDT THU JUL 6 2006 SCZ045-062000- BERKELEY- 319 PM EDT THU JUL 6 2006 ...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY THROUGH 400 PM EDT... AT 319 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES WEST OF RED BANK LANDING...OR ABOUT 5 MILES SOUTHEAST OF GOOSE CREEK...MOVING EAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...CAINHOY... DANIEL ISLAND...HUGER AND WANDO THROUGH 400 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Local storm report, Jul 6, 3:20 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
320 PM EDT THU JUL 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM LIGHTNING MONCKS CORNER 33.20N 80.01W
07/06/2006 BERKELEY SC LAW ENFORCEMENT
*** 3 INJ *** 3 INJURED BY LIGHTNING ON HIGHWAY 52
BETWEEN MONCKS CORNER AND GOOSE CREEK.
&&
REVSpecial weather statement, Jul 6, 3:21 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 321 PM EDT THU JUL 6 2006 SCZ050-062000- CHARLESTON- 321 PM EDT THU JUL 6 2006 ...STRONG THUNDERSTORMS WILL IMPACT CHARLESTON COUNTY THROUGH 400 PM EDT... AT 321 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF MCCLELLANVILLE TO 14 MILES NORTHEAST OF CHARLESTON...MOVING NORTHEAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...AWENDAW...MCCLELLANVILLE AND WAMBAW CORNER THROUGH 400 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
Special weather statement, Jul 6, 3:37 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 337 PM EDT THU JUL 6 2006 GAZ119-062015- COASTAL CHATHAM- 337 PM EDT THU JUL 6 2006 ...STRONG THUNDERSTORMS WILL IMPACT CHATHAM COUNTY THROUGH 415 PM EDT... AT 337 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES EAST OF WILMINGTON...OR ABOUT 9 MILES SOUTHEAST OF SAVANNAH...MOVING EAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... RIVERSIDE...THUNDERBOLT AND WILMINGTON ISLAND THROUGH 415 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Special weather statement, Jul 6, 4:04 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 404 PM EDT THU JUL 6 2006 GAZ114-137-062045- LONG-TATTNALL- 404 PM EDT THU JUL 6 2006 ...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY AND TATTNALL COUNTY THROUGH 445 PM EDT... AT 404 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 9 MILES SOUTHWEST OF NOBLE...OR ABOUT 10 MILES EAST OF SURRENCY...MOVING NORTH AT 5 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...THROUGH 445 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 2:09 PM EDT | Special Marine Warning | CHS | 66 min | |
| Jul 6, 3:43 PM EDT | Severe Thunderstorm Warning | CHS | Chatham | 47 min |
| Jul 6, 5:25 PM EDT | Flash Flood Warning | CHS | Bryan | 2 hr |
Nearby
Flash Flood Warnings in Georgia, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.